Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What are the dosage and the side effects of taking duphaston to delay periods? Looking for second opinion

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I want to delay my period due to wedding and honeymoon. I was told that I can take duphaston, three pills a day in the morning and I can stop when I wish to see a period. In total I will have to take the pills for 23 days.

I wish to have and a second opinion on this.

For how long can a take duphaston? How many pills per day? Can I take them for 23 days? Are there any side effects?
Posted Wed, 29 Aug 2012 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later

Thanks for the query.

duphaston contains dydrogesterone which can be used in different conditions requiring progesterone.

for postponement of periods you have to start the tablets at least 5 days before expected date of periods,
one tablet contains 10mg, usually one tablet per day is enough but for safe side you can take two tablets per day, one morning and one evening,
after stopping the tablets within 5 to 7 days you will get withdrawal bleeding,
so in 23 days you can stop on 20th day and usually after next 3 days you will get bleeding, by these measures you can decrease the number tablets to be taken to some extent.

they can cause side effects like nausea, vomitings, headache, bloating sensation of abdomen, breast tenderness etc, usually these will be mild and do not need medication,
but if the symptoms persist and increase in severity better to stop tablets and visit your doctors once.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor